MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during cataract surgery with intraocular lens (iol) implantation, all three iols displayed a tear on the peripheral edge.The patient had to have two lenses explanted in an initial procedure, as the surgeon was not happy with the integrity of the lens and even though the third lens also showed an imperfection the surgeon felt that it would negatively impact the visual outcome for the patient so decided to complete the surgical procedure.Different injectors were utilized for all three lenses being implanted with the same result.Two of the three surgical cases utilized a company d cartridge for lens loading and a company c cartridge was utilized for one case with the same outcome.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is(b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the intraocular lens (iol).Two iol's returned adhered to the outside of a lens case.We can not tell which iol is from what qs.1) solution is dried on the iol.One haptic is broken/torn and is returned, the other haptic is intact.The optic is cracked/fractured and scratched/marked-rejectable.2) solution and blood like substance is dried on the iol.One haptic is broken/torn and is returned, the other haptic is intact.The optic is cracked/fractured and scratched/marked-rejectable with a piece missing.Photo provided shows an implanted iol.There appears to be a scratch/mark/line near the optic edge.The root cause for the reported complaint ¿marks on the peripheral part of the lens¿ could not be determined.The product was subject to handling and the reported damage was highlighted post implantation.The returned iol shows evidence of handling by the customer due to the presence of solution dried on the returned iol.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19681045
Report Number9612169-2024-00659
Device Sequence Number6835984
Product Code POE
UDI-Device Identifier00380652405300
UDI-Public(01)00380652405300(17)270726(11)230728(10)25686847(21)25686847004
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.230
Device Lot Number25686847
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH INJECTOR; MONARCH CARTRIDGE D; MONARCH CARTRIDGE C; MONARCH II LOADING FORCEPS; PROVISC
Patient SexUnknown